U.S. doctors online nowAsk doctors free
CA
A 30-year-old male asked:

can any psychiatric medications trigger autism? ive been on antipsychotics antidepressants benzodiazepines mood stabilizers. became ocd after meds.

1 doctor answer4 doctors weighed in
Dr. Ivy Fisher
Pediatrics 44 years experience
Meds/ASD: ASD is a developmental disorder and inherently commonly genetic. There can be environmental influences on gene mutations, but medications have not been found to be causative. OCD can also be genetic and environmentally influenced. It may have been caused by increased anxiety or other causes besides meds, just timed while taking them.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
$30 per visit with
membership

Similar questions

CA
A 36-year-old member asked:

Is manic depression just bad mood swings?

4 doctor answers11 doctors weighed in
Dr. Kevin Considine
Family Medicine 30 years experience
No: No manic depression or bipolar disorder can be quite serious and have a devastating effect on the patient as well as loved ones. This disorder can lead to self harming behavior and other serious issues that can affect a person's health significantly. It is more than just bad mood swings although this could be a component of its presentation to one affected.
CA
A 27-year-old member asked:

Is there a psychiatric problem that could cause headaches and make me see things out of the corner of my eye?

4 doctor answers9 doctors weighed in
Dr. Maureen Nash
Geriatric Psychiatry 24 years experience
These are separate: Headaches are a neurological problem by definition and can be caused by or worsened by stress; stress is not a psychiatric problem but a part of life. Consider seeing a primary care provider or possibly a neurologist for recurrent headaches. If you are concerned about what you see out of the corner of your eyes, discuss it with your doctor.
A 31-year-old member asked:

Does getting a lung tumor removed affect mood?

2 doctor answers5 doctors weighed in
Dr. David Cooke
Thoracic Surgery 22 years experience
It can: It is not uncommon for patients to feel a little down after lung surgery. It is important to eat, even if you have no appetite, and stay active. Staying active includes walking, deep breathing, and not spending a lot of time sitting or lying in bed.
Dr. Eric Toloza
Dr. Eric Toloza commented
Thoracic Surgery 30 years experience
a diagnosis of lung cancer can certainly affect one's mood ... and pain medication (and pain itself) after lung surgery can affect mood.
Apr 17, 2012
CA
A 40-year-old member asked:

Boyfriends sister has a 105 fever and is vomiting. Could it be allergic reaction to bipolar medication?

3 doctor answers9 doctors weighed in
Dr. Carla Enriquez
Pediatrics 50 years experience
Not likely: A fever that high & vomiting in an otherwise normal person, presumably a teenager, is not associated with medication, but more likely with influenza or an acute illness. It's best that your boyfriend's sister seek medical attention.
AR
A 18-year-old member asked:

I have been having a very irregular period and a loss of libido, mood swing and extremely bad cramps could I have an imbalance in my hormones?

2 doctor answers7 doctors weighed in
Dr. Michael Traub
Fertility Medicine 19 years experience
Yes: Likely there is some hormonal cause but the exact cause could be one of many. Sometimes these changes reflect mild abnormalities that are easily treated and sometimes they represent a much bigger issue. So it is very important to see a doctor for a complete evaluation.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
$30 per visit with
membership
Last updated Dec 26, 2018

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.